MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC TRINKLE REDUCTION DRIVE UNIT; DRIVER, SURGICAL, PIN

DEPUY SYNTHES PRODUCTS LLC TRINKLE REDUCTION DRIVE UNIT; DRIVER, SURGICAL, PIN
Catalog Number 532.019
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the drive reduction unit was broken in two.It was not reported if the device was used in surgery, or if there was patient involvement.It was not reported if there were any delays in the surgical procedure, or if a spare device was available for use.It was not reported if there were any injuries, medical intervention or prolonged hospitalization.The exact date of this event is unknown.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.This device was returned for service; however, did not meet manufacturing specifications during pre-repair assessment.During repair, it was determined that the device had worn components and its coupling piece was broken into two pieces.Therefore, the reported condition was confirmed.The assignable root cause was determined to be due to wear from normal use.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
TRINKLE REDUCTION DRIVE UNIT
Common Device Name
DRIVER, SURGICAL, PIN
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7768179
Report Number8030965-2018-55568
Device Sequence Number19424702
Product Code GFC
UDI-Device Identifier10886982240545
UDI-Public(01)10886982240545(11)090306
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number532.019
Device Lot NumberMA1011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2018
Initial Date Received by Manufacturer 07/24/2018
Supplement Date Received by Manufacturer08/28/2018
Initial Report FDA Received Date08/09/2018
Supplement Report FDA Received Date09/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1